Urology/No errection after priapism
QUESTION: Dear Dr. Stephen,
i am a 35 year old guy married from nine months, i am in a very miserable condition, On 31 january this year (2013)mid night i suffered priapism which lasted about forty hours.... i went to hospital, being resident of a backward area they didn't treat me well except giving some pain killers... some how on first feb. evening time it came down to felcid state. penis was so sore for next many days. i went to urologists who prescribed some medicines ... after that i had no erection for two months. after two months i started having mild erections three months are gone now. when i come close to my wife i have erection but it dosent get hard it remains soft ( not enough to penetrate) BIG PROBLEM IS AS SOON AS I RUB IT WITH MY WIFE I EJACULATE WITH IN SECONDS. though mechanism of erection has come back i am worried if i will get my normal hard erections back and i last long as i used to.. back end of my penis is still sore...
i would like to add important point, i have problem of depression since i met loses in my business and as i dont have any work to do i most of the time remain depressed and have panic attacks... when i had priapism i was put on TRAZODONE by my psychiatrist... before this deadly priapism i got 4-5 eposides of priapism which used to lost it self in 6 to 8 hours, after that i used to have normal erections again i was not aware why it is hapening. the night this deadly priapism happened i had taken 50 mg of trazodone.
now i am worried if i will get my sex life back, the thing is that i have started getting erections from last one month but they too soft and and last quickly and if i try to rub i discharge so quickly...
First, Trazadone is known to cause priapism and you should have been warned about that and taken off the medication once it was clear you were having this complication.
Next, after 40 hours of priapism, there is almost certainly some significant damage to the erection process. You are quite fortunate that the erections have returned to some degree.
Medications like sildenafil (viagra), MUSE, penile injection therapy and External Vacuum Devices can still be used to increase rigidity. A penile prosthesis is another possibility if nothing else works.
Premature ejaculation is another issue. This is usually a consequence of your psychiatric and emotional issues. Treatment is usually with therapy from a certified sex therapist although we can also use medications such as SSRI type meds that will delay ejaculation. You will need to discuss these options with your physicians.
---------- FOLLOW-UP ----------
QUESTION: Dear Dr. Stephen,
first of all i would like to thank u very much for ur valuable advice and time spent to answer my question.MY PSYCHIATRIST didn't took pains to warn me about what trazadone can do . unfortunately i belong to a backward area (indian occupied kashmir) we dont have such felicities available here. even viagra is not available we have sildinafil citrate available in other trade names which don't have efficacy like viagra, i took local sildinafil citrate few days back. it gave my pens pump but it was not hard enough to penetrate. i am seeing it is improving but very very slowly... i read on a website it takes 4 t0 6 months to recover... i want to know how much time it will take me to recover fully...as i acknowledge ur words THAT I AM FORTUNATE THAT ERECTION MECHANISM HAS RETURNED i know another factor is stress anxiety and depression which is hindering my recovery... please help in in any way u can. i will be highly thank full. i don't have avenues at my disposal ur help will be highly appreciated and acknowledged.
so far as Premature ejaculation is concerned before this problem is used to last at my will. not before 40 t0 45 minutes... SSRI type medicines will also decrease libido.
There is no way to predict recovery time. Most patients with more than 40 hours of priapism do not recover erectile function at all.
Availability of treatment options in your part of the world may be limited. Unfortunately, there is not alot I can do from here.
One of the least expensive treatment options is the use of an external vacuum device. Here in the US, these are available for as little as $150 or so and cheaper models are also available but are not medically approved. I can only assume something similar is available in your part of the world.
SSRIs do not decrease libido at all or at least not significantly. Besides, that is your only treatment option for the premature ejaculation. You local physician will know what is available in your geographic location.